MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY INSERTER POST SOFT; PRSTHESIS, HIP, SEMI-CNSTRAIND, MTL/PLYMR, CMENTD

SMITH & NEPHEW, INC. ANTHOLOGY INSERTER POST SOFT; PRSTHESIS, HIP, SEMI-CNSTRAIND, MTL/PLYMR, CMENTD
Model Number OR71365706
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr procedure, tip of the instrument broke.No delay.Backup device available.No injury or impact to patient reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The pilot tip fractured off the device and was not returned.The device was manufactured in 2006 and exhibits signs of extensive wear / usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ANTHOLOGY INSERTER POST SOFT
Common Device Name
PRSTHESIS, HIP, SEMI-CNSTRAIND, MTL/PLYMR, CMENTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9398595
Report Number1020279-2019-04244
Device Sequence Number13973171
Product Code JDI
UDI-Device Identifier03596010555670
UDI-Public03596010555670
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOR71365706
Device Catalogue Number71365706
Device Lot Number06KM00750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1